Arkansas, 2004

Damaging Wind in Arkansas, March 4, 2004

March 4, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 10:39 PM CST, 51 minutes earlier.

Area forecast discussion, Mar 4, 10:39 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CST THU MAR 4 2004

.DISCUSSION...

WITH EXPIRATION OF WATCH 26 AT 05Z...WILL REMOVE MENTION OF
SEVERE...AND DOWNPLAY THUNDER POTENTIAL. WILL LEAVE POPS AND
TEMPERATURES WHERE THEY WERE.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Mar 4, 7:22 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CST THU MAR 4 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
722 PM CST THU MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT
ACROSS NORTHEAST ARKANSAS WEST OF A LINE FROM PARAGOULD TO
HUGHES...WHICH INCLUDES THE CITY OF JONESBORO.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS THE
REMAINDER OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE
AND NORTH MISSISSIPPI...INCLUDING THE CITIES OF MEMPHIS...JACKSON...
DYERSBURG...TUPELO...OXFORD AND BLYTHEVILLE.

SEVERE THUNDERSTORMS OVER WESTERN ARKANSAS WILL MOVE EASTWARD INTO
EAST ARKANSAS LATE THIS EVENING AND CROSS THE MISSISSIPPI RIVER
OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS.
AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY OVER ARKANSAS. THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 10 PM AND 2 AM WEST OF
THE MISSISSIPPI RIVER AND AFTER MIDNIGHT EAST OF THE RIVER.

IN ADDITION TO THE SEVERE WEATHER...WINDY CONDITIONS ARE EXPECTED
TONIGHT. SUSTAINED WINDS WILL BE OVER 20 MPH AT TIMES WITH GUSTS
OVER 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY SOUTHEAST OF A JACKSON TO
OXFORD LINE. WINDY CONDITIONS WILL ALSO CONTINUE DURING THE DAY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED ACROSS THE WESTERN HALF OF THE AREA...
AND ACTIVATION OF SPOTTERS ACROSS THE REMAINDER OF THE MIDSOUTH IS
EXPECTED BY MIDNIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
March 4, 11:30 PM CST to 11:35 PM CST
Where
Lawrence County, Walnut Ridge
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
36.067, -90.950

Several homes and farm buildings were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390123.